I have just started taking metformin at 500mg. For the past 3 days I have been experiencing tingling/burning sensation in my feet, hands but mostly my legs (one more so than the other). Is this a side affect of metformin? Or starting a new medication in general? Has anyone experienced this? I dont want to go back to my doctor after only just seeing her and starting metformin (I feel I am being over dramatic if I do that) but googling symptoms is coming up with alsorts from nerve damage to blood clots
(The worrying thing with blood clots is if they move to your heart or brain they can swiftly kill you. So you need to contact a medical professional by telephone right away, do not wait until Monday.)
Just because you've started a new medicine does not mean something else cannot have happened at the same time. I did not have this, and I do not see this on the list of side effects for metformin.
I'm 65 and I've never in my life had pins and needles for any reason other than resting in an awkward position, and then they disappeared after 15 minutes.
So maybe it is something else. Covid-19 can cause these effects, because it causes blood clots among its other affects. Or it could be something else.
If your location has a help number for medical issues, you should call that number and ask their advice.
If not, phone your pharmacist right away.
Failing that, go for a covid-19 test. I believe there is free public testing for that, even in the USA. But I'm not sure.
The worrying thing with blood clots is if they move to your heart or brain they can swiftly kill you. So you need to contact a medical professional by telephone right away, do not wait until Monday.
I hope this turns out to be nothing major. Good luck.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.